Jump to content
Altostrata

That acid reflux pill may be causing your health problems

Recommended Posts

Mort81   
Mort81

Raw ginger to chew. I've had the worst Nausea ever and this cured it. I felt I was gonna Hurl over 100x but 1 inch slice of ginger raw,peel the skin and slowly chew. Very spicy but what a powerful remedy for the stomach

Share this post


Link to post
Share on other sites
Mort81   
Mort81

Not spicy like causes heart burn. Actually it receives heartburn on top of everything else it does. Its dirt cheap to pick up at the grocery store

Share this post


Link to post
Share on other sites
Mort81   
Mort81

I meant to say it provides Relief for Heartburn. Man I hate these autocorrect smartphonea.

Share this post


Link to post
Share on other sites
Frogie   
Frogie

I meant to say it provides Relief for Heartburn. Man I hate these autocorrect smartphonea.

I've tried ginger capsules and they made me sicker. :(

Share this post


Link to post
Share on other sites
Mort81   
Mort81

Wow interesting. No sure if the fresh kind is different. I can say having a ginger tea does nothing compared to to the fresh kind. But maybe won't work for u

Share this post


Link to post
Share on other sites
Frogie   
Frogie

Wow interesting. No sure if the fresh kind is different. I can say having a ginger tea does nothing compared to to the fresh kind. But maybe won't work for u

Might try it. Maybe the fresh wouldn't make me sick?

 

Thanks. :)

 

Take care,

Frogie xx

Share this post


Link to post
Share on other sites
Mort81   
Mort81

Maybe not. I mean I was ready to vomit many times and ginger would completely resolve that feeling.

Share this post


Link to post
Share on other sites
Frogie   
Frogie

Maybe not. I mean I was ready to vomit many times and ginger would completely resolve that feeling.

Worth a try.

Thanks. :)

 

Take care,

Elaine xx

Share this post


Link to post
Share on other sites
tryingtosurvive   
tryingtosurvive

No b12 defiency but after 3 months on ranitadine I have panic attacks also breathlessness and sore troath (still) and feel again that a drugged feeling in my head as when I was having WD after fluoxetine. ... anyone experienced effects like this from H2 blockers? ?

 

also still burping having issues swallowing (which seems to get worse when I miss a dose )

Very grateful to your responses!

Share this post


Link to post
Share on other sites
ChessieCat   
ChessieCat

Member SeriouslyScared has made a post here mentioning:  "I always got more agitated still when taking the PPI in the past on top of the Paroxetine"

Share this post


Link to post
Share on other sites
brassmonkey   
brassmonkey

There has been some talk on SeriouslyScared's thread about PPIs lately.  One of his comments caused me to do some research and here is a reposting of what I found out:

 

Hi SS-- your recent statement "P.S. I always hated taking the Omeprazole. It seemed to almost have a psychoactive effect on me, always making me even more agitated, more argumentative than I already was for all the years I was on the Paroxetine." started me researching.

 

First off SA does not recommend the use of PPI medications because of their side effects and the trouble people have getting off of them Please read the following thread and related links. http://survivingantidepressants.org/index.php?/topic/2533-that-acid-reflux-pill-may-be-causing-your-health-problems/&

 

 

Secondly recent studies, as in the past two years, have shown that there is a link between taking SSRIs and PPIs at the same time and a significant increase of contracting Serotonin Syndrome, highly increased risk of stroke or heart attack and a laundry list of other side effects.

 

Although PPIs are not SSRIs they have a profound affect on neurotransmitters.  They are metabolized by the same enzymes. Those enzymes show a preference for the PPIs causing the blood concentrations of the SSRIs to shot up.  So in a backhanded way PPIs strongly affect the reuptake of neurotransmitters.  Causing, as you noted, an increase of psychoactive symptoms.

 

It should also be noted that similar findings were listed for benzos.

 

So the conclusion is, if your are currently taking any SSRI, SNRI or Benzo do not take a PPI.

Share this post


Link to post
Share on other sites
peng   
peng

Fair enough.

However, I can only reiterate that over several decades, I did not suspect any bad side effects from omeprazole - only positive.

Also, when I weaned myself off them last year, any discomfort caused by the SNRI was not reduced - I did not feel better mentally on stopping the PPI.

Of course I accept that at 72 I should not be taking them because of their suspected B vitamin malabsorption side-effect, that is why I stopped them.

Stomach upsets did return on being off them, but I have tackled and hopefuly solved that snag using a probiotic and avoiding, most of the time, food and drink that tended to produce gastritis.

Clearly, with any medication or a combination of them, the mantra is "we are all different", but I thought my experience might be helpful or interesting, that's all.

Share this post


Link to post
Share on other sites
JenJen   
JenJen

I am learning so much here.  I have been on Omeprazole for about 3 years.  I started because I had painful heartburn and occasional projectile vomiting.  I think it was caused by the Lexapro I was taking.  I haven't had the SSRI in almost 2 weeks but still on Omeprazole.  I hope to end that as well.  I only need to Omep on certain days.  Before I took the Omep, I would have serious mid-afternoon pain.  I couldn't for instance do a. plank at the gym without wanting to throw up.  I hope to end this drug as well.

 

I am not anti-drug per se but I think they should be used only when needed.  I have noticed with many people who take long term meds never take just 1.  For me it was Lex and Omep.  I think we are given additional drugs because the first one have side effects or stop working.  Just my opinion of course.  

Share this post


Link to post
Share on other sites
Mort81   
Mort81

I also haven't had any psychoactive effect with raising or lowering my dosage of these crap drugs. They are terribly addictive and tough to taper when not in WD.  Let alone being in WD they are much tougher.  Short term usage is okay when needed,  they have value that way especially when there is damage to the esphogus  or bleeding.  but other than that  I'd avoid this class of drug if you can due to the addicting properties.

 

If you try everything and acid reflux is still horrible then I'd shoot for occasional use of Zantac , PPIs are much more difficult to come off and usually have to be taken everyday or rebound acid occurs.  If your stuck on PPIs for now  try not to worry. One baby step at a time .  Most of us on here are polydrugged . And PPIs although not a good drug is nowhere close to as dangerous as SSRIs or SNRI. Which in my opinion have 0 reasons to ever be used ,no mater how short the duration.  

Share this post


Link to post
Share on other sites
JenJen   
JenJen

"If your stuck on PPIs for now  try not to worry. One baby step at a time .  Most of us on here are polydrugged . And PPIs although not a good drug is nowhere close to as dangerous as SSRIs or SNRI."

 

Thanks so much.  You don't know how much better I feel.  You are right about PPI v SSRI.  I am going to as best I can with diet and exercise and hold off on the PPI until I am in a better place.  

 

Share this post


Link to post
Share on other sites
Mort81   
Mort81

No prob ! I know how tough it can be to taper off these meds when in SSRI wd . It's very hard considering stress causes acid reflux,  and wd is stress from another planet.  So trying to do it while still in acute WD is a difficult task to say the least.  

Share this post


Link to post
Share on other sites
peaceoutofchaos   
peaceoutofchaos

I'm not sure whether someone said this already, but my experience with them was that I needed to take them for a week because I needed to take ibuprofen for a week in combination with an antidepressant (which can cause stomach ulsers). It made me feel weird, mentally and I had the feeling like my ADHD meds weren't working at all. I did not like it. 

Share this post


Link to post
Share on other sites
peng   
peng

peaceoutofchaos, if you took ibuprofen &, I assume, an acid reflux medication in tandem, how do you know which one to blame?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.